Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Does emergency contraceptive pills cause bleeding?

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 2005
Answered : 2408 Questions
Hi, I had taken an ipill on 25th of October which was the middle of my cycle (28days cycle). Following this I got my period on 13th November (1 day late). However, the period was quite light compared to the usual ones. On 20th November, I took an ipill again. I had some spotting on 24th Nov, which increased to period-like bleeding by 25th. This stopped by 26th and I've had no spotting since. I've read online that an emergency contraceptive can cause such bleeding. However, I still need to know if this is ok. The bleeding was NOT accompanied by any other problems like nausea, cramps, fatigue etc. Also, I know that ipill or any other Emergency Contraceptive should rarely be taken. It was an unwise decision and my boyfriend and I will be more careful in the future and use safer methods of contraception.
Posted Sun, 15 Dec 2013 in Birth Control
Answered by Dr. Shanthi.E 44 minutes later
Brief Answer: yes, it is ok Detailed Answer: Hi XXXXXXX I have read your query, and yes, you are right. Emergency contraceptive pills can cause such bleeding and cause changes in menstrual cycle. It is ok; nothing to be worried about. However, like you know already, emergency contraceptive pills should not be taken often. If need be you can start on regular contraceptive pills. If is ideal to use safer and better methods of contraception like condoms. Wish you good health. Regards,
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to

The user accepted the expert's answer

Ask an OBGYN

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor